Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 98, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 28, 2007, 3:49 AM CDT for Concho County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 3:49 AM CDT (08:49 UTC)
- Expired
- Jun 28, 2007, 7:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Concho County, TX
The radar
The San Angelo radar (KSJT), 60 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 280849
FFWSJT
TXC095-281245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
349 AM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CONCHO COUNTY IN WEST CENTRAL TEXAS
* UNTIL 745 AM CDT
* AT 349 AM CDT...THUNDERSTORMS WITH HEAVY RAIN EXTENDED FROM
MILLERSVIEW AND THE O H IVE RESERVOIR TO PAINT ROCK...MOVING SOUTH
AT 20 MPH
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
EDEN BY 415 AM CDT...
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3110 9960 3147 9959 3157 9971 3158 10010
3109 10010
$$
041 follow-up statement
000
WGUS74 KSJT 281036
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CDT THU JUN 28 2007
TXC095-281245-
CONCHO TX-
533 AM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
CONCHO COUNTY...
WHILE SHOWERS AND THUNDERSTORM HAVE TEMPORARILY ENDED OVER CONCHO
COUNTY AT 533 AM...EARLIER THUNDERSTORMS PRODUCE RAINFALL AMOUNTS OF
1 TO 2 INCHES...NEAR MILLERS CREEK AND THE O H IVE RESERVOIR. LOW
WATER
CROSSING ARE LIKELY FILLED IN THESE AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3110 9960 3147 9959 3157 9971 3158 10010
3109 10010
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:39 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 28, 3:39 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 339 AM CDT THU JUN 28 2007 .SHORT TERM... HEAVY RAIN EVENT CONTINUES OVER THE CWA EARLY THIS MORNING. AN EXTREMELY MOIST ATMOSPHERE WITH SFC DEW POINT VALUES IN THE UPPER 60S TO LOWER 70S ARE CONTRIBUTING TO PRECIPITABLE WATER VALUES OF 1.5 INCHES TO GREATER THAN 2 INCHES LIKELY OVER THE HEARTLAND...WITH THE RESULTING VERY EFFICIENT RAIN PRODUCING THUNDERSTORMS. SOME OF THESE STORMS MAY BE PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. A RAINFALL RATE OF APPROXIMATELY 0.8 INCH/HOUR WAS OBSERVED AT KSJT WITH ONE OF THE QUICKER MOVING SHOWERS. IT/S LIKELY THAT THE CONVECTION WITH LIGHTNING HAS RATES OF 2 TO 3 INCHES/HOUR...DEPENDING ON THE FORWARD MOTION OF THE INDIVIDUAL STORM. THUS FFW/S ARE BEING ISSUED EARLY THIS MORNING AS SATURATED OR NEARLY SATURATED SOILS OVER MUCH OF THE AREA WILL RESULT IN QUICK RUNOFF OF THIS RAINFALL. CAN SEE A CIRCULATION IN STATE MOSAIC RADAR DATA OVER THE NORTHERN BIG COUNTRY COUNTIES EARLY THIS MORNING WITH SHOWERS AND THUNDERSTORMS EXTENDING ALONG SSW/NNE CORRIDORS FROM THE NW AND SE QUADRANTS OF THIS CIRCULATION. THUNDERSTORMS OVER KIMBLE... MENARD... SCHLEICHER AND SUTTON COUNTIES ARE ALSO INITIATING OFF OF AN OLD CONVECTIVE BOUNDARY THAT EXTENDS TO THE WNW INTO THE NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGIONS. WITH CONVECTION OVER THE HEARTLAND BACK BUILDING SOMEWHAT TO THE WEST...AND NEW DEVELOPMENT OVER SOUTHERN TOM GREEN AND CONCHO COUNTIES...HAVE HIGHEST POPS TODAY OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY. WILL HAVE LIKELY POPS ROUGHLY EAST OF A LINE FROM HASKELL TO OZONA...AS THE PREVIOUSLY MENTIONED CIRCULATION CONTINUES TO DRIFT SLOWLY TO THE SSW...AND WILL LIKELY RESULT IN NEW CONVECTION LATER TODAY OVER THE CWA...ESPECIALLY IF SKIES REMAIN CLEAR OVER THE SOUTHWESTERN AREAS. TONIGHT THE MID LEVEL TROUGH AXIS/WEAK CIRCULATION WILL REMAIN OVER THE AREA...ALONG WITH NEWLY GENERATED CONVECTIVE OUTFLOW BOUNDARIES...AND LIKELY ONE OR TWO ADDITIONAL MCV/S FROM CONVECTION TODAY. WITH ALL THIS IN MIND...HAVE CONTINUED LIKELY POPS INTO TONIGHT FOR MUCH OF THE CWA...INCLUDING THE CONCHO VALLEY AND BIG COUNTRY AREAS...AS WELL AS WESTERN AREAS OF THE HEARTLAND. WILL AGAIN SEE THE POSSIBILITY FOR VERY HEAVY RAINFALL RATES...AND WILL AGAIN EXTEND THE FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL AREAS EXCEPT FOR STERLING...IRION AND CROCKETT COUNTIES WHICH HAVE NOT SEEN QUITE AS MUCH RAINFALL OVER THE PAST WEEK AS SOME OF THE LOCATIONS TO THE EAST. .LONG TERM... BY FRIDAY...HARD TO SAY EXACTLY WHERE ANY OF THESE WEAK MID LEVEL CIRCULATIONS THAT ARE RESULTING IN THESE SLOW MOVING AREAS OF HEAVY RAINFALL MIGHT BE LOCATED. HOWEVER...THE NAM12 EVOLUTION SEEMS FAIRLY REASONABLE WITH A SLOW...GENERALLY SW DRIFT OF THESE FEATURES...CONSIDERING WHAT/S CURRENTLY TAKING PLACE. THEREFORE... HAVE OPTED TO KEEP IN FAIRLY HIGH CHANCE POPS FOR MOST OF THE AREA. OBVIOUSLY...THERE WILL BE PERIODS WHERE SHRA AND TSRA WILL NOT BE TAKING PLACE...BUT ATTEMPTING TO TIME THESE LULLS AT THIS POINT IS PROBLEMATIC AT BEST. SO...WE WILL KEEP GENERALLY CHANCE POPS THROUGH THE WEEKEND WITH HIGHER POPS AS ONE MOVES EAST INTO MORE MOISTURE. AS RIDGING BUILDS OVER THE ROCKY MTNS AND CENTRAL PLAINS EARLY NEXT WEEK...THIS WEAK TROUGH/SHEAR AXIS APPEARS TO REMAIN FAIRLY STATIONARY OVER SOUTHEASTERN HALF OF TX. SO...WILL HAVE TO KEEP SLIGHT CHANCE TO CHANCE POPS IN FOR THE SOUTHEASTERN HALF OF THE CWA THROUGH THE MIDDLE OF NEXT WEEK. WE ARE STILL WARMING TEMPERATURES UP TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK FOR MOST OF THE CWA AS WE SHOULD SEE A SLOW TREND TOWARD DRIER WEATHER AND MORE SUNSHINE...ESPECIALLY AS ONE MOVES NORTH AND NORTHWEST IN OUR FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 68 80 66 / 60 60 50 30 SAN ANGELO 83 67 82 67 / 60 60 50 40 JUNCTION 85 69 81 70 / 60 50 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH- MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON- TAYLOR-THROCKMORTON-TOM GREEN. && 20
Hazardous weather outlook, Jun 27, 5:37 AM CDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 537 AM CDT WED JUN 27 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 537 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH THURSDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:19 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, Runnels | 6 hr |
| Jun 28, 2:19 AM CDT | Flash Flood Warning | SJT | San Saba | 6 hr |
| Jun 28, 3:12 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 6 hr |
| Jun 28, 5:39 AM CDT | Flash Flood Warning | SJT | Kimble, Mason, Sutton | 4 hr |
| Jun 28, 3:50 PM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.